Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 1, NWS Key West, FL

January 2, 2012

NWS Key West, FL issued this small craft advisory at Jan 2, 2012, 4:44 AM EST. It took effect at Jan 2, 2012, 5:00 AM EST. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 4:44 AM EST (09:44 UTC)
In effect from
Jan 2, 2012, 5:00 AM EST
Expired
Jan 4, 2012, 10:00 AM EST
In force
53 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WHUS72 KKEY 020944
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
444 AM EST MON JAN 2 2012

GMZ033-034-054-055-074-075-021745-
/O.NEW.KKEY.SC.Y.0001.120102T1000Z-120103T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
444 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE OUTER WATERS OF MAINLAND MONROE AND THE WATERS IN
AND AROUND DRY TORTUGAS AND REBECCA SHOAL LIGHT...AS WELL AS THE
STRAITS OF FLORIDA SOUTH OF THE LOWER KEYS. 


* WINDS AND WAVES: NORTH WINDS OF 10 TO 15 KNOTS THIS MORNING...WILL
  SLOWLY INCREASE TO NEAR 20 KNOTS AND GUSTY DURING THE MID TO LATE
  AFTERNOON HOURS. SEAS WILL SLOWLY BUILD TO 3 TO 5 FEET BY LATE
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
8 follow-up statements
498 
WHUS72 KKEY 021538
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1038 AM EST MON JAN 2 2012

GMZ033-034-054-055-074-075-022130-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-120103T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1038 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR EXTREME SOUTHEASTERN
GULF OF MEXICO BEYOND FIVE FATHOMS AND THE LOWER STRAITS OF FLORIDA
WEST OF THE SEVEN MILE BRIDGE.

* WINDS AND WAVES: NORTH WINDS NEAR 10 KNOTS OR LESS EARLY THIS
  AFTERNOON WILL SHIFT TO NORTHWEST AND INCREASING TO NEAR 20 KNOTS
  AND GUSTY. SEAS OF 1 TO 3 FEET EARLY....WILL BUILD TO 4 TO 6 FEET
  LATER THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
894 
WHUS72 KKEY 022030
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
330 PM EST MON JAN 2 2012

GMZ031-032-042>044-052-053-072-073-030330-
/O.EXA.KKEY.SC.Y.0001.000000T0000Z-120103T2200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
330 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...THE EXTREME SOUTHEASTERN GULF OF MEXICO
INSIDE FIVE FATHOMS...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN
REEF TO THE WEST END OF THE SEVEN MILE BRIDGE.

* WINDS AND WAVES: A COLD FRONT WILL SWEEP THROUGH THIS
  EVENING...WITH NORTHWEST WINDS INCREASING TO 25 TO 30 KNOTS AND
  GUSTY OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ033-034-054-055-074-075-030330-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-120103T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
330 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL FROM THE
WEST END OF THE SEVEN MILE BRIDGE TO HALFMOON SHOAL...THE LOWER
STRAITS OF FLORIDA...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO...
INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL.

* WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 20 KNOTS EARLY THIS
  EVENING WILL INCREASE TO 25 TO 30 KNOTS AND GUSTY OVERNIGHT. SEAS
  WILL BUILD TO 8 TO 12 FEET IN DEEP WATER...WITH EVEN HIGHER SEAS
  POSSIBLE IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
475 
WHUS72 KKEY 030324
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1024 PM EST MON JAN 2 2012

GMZ031>034-042>044-052>055-072>075-031000-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-120103T2200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1024 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY...THE 
EXTREME SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS
AND REBECCA SHOAL CHANNEL...HAWK CHANNEL AND THE STRAITS OF FLORIDA
FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM.

* WINDS AND WAVES: NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS WILL
  INCREASE TO 25 TO 30 KNOTS AFTER MIDNIGHT. SEAS WILL BUILD TO 7
  FEET OR HIGHER ACROSS THE OFFSHORE GULF WATERS BEYOND 5 FATHOMS...
  AND THE FLORIDA STRAITS. SEAS OF 8 TO 12 FEET ARE EXPECTED IN THE
  WESTERN FLORIDA STRAITS. EVEN HIGHER SEAS WILL BE POSSIBLE IN THE
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
679 
WHUS72 KKEY 030937
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
437 AM EST TUE JAN 3 2012

GMZ031>034-042>044-052>055-072>075-031745-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-120103T2200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
437 AM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY...THE EXTREME 
SOUTHEASTERN GULF OF MEXICO INSIDE FIVE FATHOMS...HAWK CHANNEL AND
STRAITS OF FLORIDA FROM OCEAN REEF TO THE WEST END OF THE SEVEN MILE
BRIDGE.

* WINDS AND WAVES: NORTH WINDS OF 25 TO 30 KNOTS THIS MORNING WILL
  DECREASE TO NEAR 20 KNOTS WITH HIGHER GUSTS DURING THIS AFTERNOON.
  SEAS OF 8 TO 12 FEET IN DEEP WATER...WITH EVEN HIGHER SEAS
  POSSIBLE IN THE GULF STREAM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

APA
644 
WHUS72 KKEY 031535
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1035 AM EST TUE JAN 3 2012

GMZ031>034-042>044-052>055-072>075-032130-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-120103T2200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1035 AM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO
SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO.

* WINDS AND WAVES: NORTHWEST TO NORTH WINDS OF 25 TO 30 KNOTS EARLY
  THIS AFTERNOON WILL TURN OUT OF DUE NORTH AND DIMINISH TO NEAR 20
  KNOTS WITH HIGHER GUSTS LATE IN THE DAY. SEAS OF 8 TO 12 FEET ARE
  LIKELY IN DEEP WATER ACROSS THE EXTREME SOUTHEASTERN GULF OF MEXICO
  AND LOWER STRAITS OF FLORIDA. EVEN HIGHER SEAS ARE POSSIBLE IN THE
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
444 
WHUS72 KKEY 032109
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
409 PM EST TUE JAN 3 2012

GMZ031>034-042>044-052>055-072>075-040330-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-120104T0900Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
409 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO
SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO.

* WINDS AND WAVES: NORTH WINDS NEAR 25 KNOTS AND GUSTY WILL DIMINISH
  TO NEAR 20 KNOTS. SEAS OF 8 TO 12 FEET ARE LIKELY IN DEEP WATER
  ACROSS THE EXTREME SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS OF
  FLORIDA...WITH SEAS BEGINNING TO SUBSIDE LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
032 
WHUS72 KKEY 040323
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1023 PM EST TUE JAN 3 2012

GMZ031>034-042>044-052>055-072>075-041000-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-120104T1000Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1023 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO
SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO.

* WINDS AND WAVES: NORTH TO NORTHEAST WINDS WILL INCREASE TO NEAR 20
  KNOTS LATER TONIGHT. SEAS OF 8 TO 12 FEET ARE LIKELY IN DEEP WATER
  ACROSS THE EXTREME SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS OF
  FLORIDA...WITH SEAS BEGINNING TO SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

JACOBSON
316 
WHUS72 KKEY 040956
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
456 AM EST WED JAN 4 2012

GMZ032>034-043-044-053-054-041100-
/O.CAN.KKEY.SC.Y.0001.000000T0000Z-120104T1000Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
456 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE DEEP WATERS OF THE SOUTHEAST GULF OF
MEXICO...THE NEARSHORE GULF WATERS NORTH OF THE LOWER AND MIDDLE
KEYS...AS WELL AS THE STRAITS OUT 20 NM FROM THE LOWER AND MIDDLE
KEYS.


$$

GMZ031-042-052-055-072>075-041500-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-120104T1500Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
456 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS
ADJACENT TO THE UPPER KEYS...THE STRAITS OUT 60 NM FROM THE UPPER
KEYS...THE STRAITS OF FLORIDA 20 TO 60 NM SOUTH OF THE LOWER AND
MIDDLE KEYS...AND THE WATERS IN AND AROUND DRY TORTUGAS.

* WINDS AND WAVES: NORTH TO NORTHEAST WINDS NEAR 20 KNOTS
  EARLY...WILL DECREASE TO NEAR 15 KNOTS BY NOON. SEAS OF 6 TO 9 FEET
  EARLY WILL SUBSIDE DURING THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 10:26 PM EST, 6 hours 18 minutes earlier.

Area forecast discussion, Jan 1, 10:26 PM EST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1026 PM EST SUN JAN 1 2012

.DISCUSSION...
.CURRENTLY...
MOSTLY CLEAR SKIES PREVAIL ACROSS THE FLORIDA KEYS ON THIS FIRST
EVENING OF 2012...WITH NO PRECIPITATION DETECTED ON RADAR.
TEMPERATURES ALONG THE ISLAND CHAIN HAVE FALLEN INTO THE LOWER 70S
(UPPER 60S AT A FEW INTERIOR SPOTS)...AND WINDS ON LAND ARE MOSTLY
FROM THE NORTH TO NORTHEAST AT 5 KNOTS OR LESS.

SURFACE ANALYSIS DEPICTS A STRONG COLD FRONT EXTENDING FROM UPSTATE
NEW YORK TO THE FLORIDA PANHANDLE...INTO THE CENTRAL GULF OF MEXICO.
A LARGE ARCTIC HIGH PRESSURE AREA BEHIND THE FRONT SPRAWLS FROM THE
NORTHERN PLAINS STATES SOUTHWARD INTO TEXAS AND THE LOWER MISSISSIPPI
VALLEY. ALOFT...THE PATTERN WHICH DOMINATED MUCH OF DECEMBER HAS
FINALLY REVERSED...WITH A DEEP TROUGH NOW PRESENT OVER THE EASTERN
CONUS AND A RIDGE OVER THE WEST COAST.

.SHORT TERM (OVERNIGHT)...
MOSTLY CLEAR AND DRY CONDITIONS WILL CONTINUE ACROSS THE KEYS
THROUGH THE REMAINDER OF THE NIGHT...AS WEAK HIGH PRESSURE OVER THE
FLORIDA PENINSULA RETREATS OFFSHORE AHEAD OF THE ADVANCING COLD
FRONT. TEMPERATURES ARE RUNNING SLIGHTLY COOLER THAN THE READINGS
FROM 24 HOURS AGO...AND LIGHT OR CALM WINDS ALONG WITH CLEAR SKIES
SHOULD ALLOW OVERNIGHT LOWS TO DROP INTO THE UPPER 60S (LOWER-MID
60S IN THE UPPER KEYS AND A FEW NORMALLY COLDER SPOTS ELSEWHERE).
THE EXISTING FORECAST FOR THE OVERNIGHT PERIOD REMAINS ON TRACK...AND
NO CHANGES ARE PLANNED.

THE COLD FRONT SHOULD REACH CENTRAL FLORIDA BY MONDAY MORNING...AND
STILL APPEARS TO BE ON TRACK TO PASS THROUGH THE KEYS AREA DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. WINDY AND MUCH COOLER
CONDITIONS ARE IN STORE FOR THE KEYS MONDAY NIGHT THROUGH MIDWEEK...
WITH THE COLDEST TEMPERATURES OBSERVED SO FAR THIS WINTER SEASON
APPEARING LIKELY FOR TUESDAY NIGHT.

&&

.MARINE...
MESOSCALE EFFECTS ARE PRODUCING NORTH/NORTHEAST WINDS OF 5 TO 10
KNOTS ACROSS NORTHWESTERN SECTIONS OF THE MARINE AREA...WHILE EAST
WINDS OF 5 TO 10 KNOTS (POSSIBLY A BIT STRONGER WELL OFFSHORE)
PERSIST ACROSS MUCH OF THE FLORIDA STRAITS. EXPECT WINDS TO REMAIN
10 KNOTS OR LESS THROUGH THE OVERNIGHT PERIOD...WITH NO WEATHER
PROBLEMS ANTICIPATED. GENTLE NORTHERLY BREEZES WILL CONTINUE THROUGH
EARLY MONDAY AFTERNOON...BUT A COLD FRONT MOVING THROUGH THE REGION
WILL BRING A SHARP INCREASE IN NORTH/NORTHWEST WINDS INTO THE AREA
FROM WEST TO EAST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
SMALL CRAFT ADVISORIES WILL BE POSSIBLE BY LATE AFTERNOON ACROSS THE
WESTERN GULF WATERS...AND WILL ALMOST CERTAINLY BE NEEDED
THROUGHOUT THE KEYS WATERS MONDAY NIGHT AS NORTHERLY WINDS CONTINUE
TO INCREASE BEHIND THE FRONTAL BOUNDARY. WILL ADD SCA EXPECTED
HEADLINES FOR MONDAY NIGHT TO THE 1030 PM FORECAST ISSUANCE. NO
OTHER SIGNIFICANT CHANGES ARE PLANNED.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH MONDAY AT THE KEY WEST AND
MARATHON ISLAND TERMINALS. MOSTLY CLEAR SKIES WILL CONTINUE THROUGH
MIDDAY MONDAY...WITH SCT TO OCNL BKN CU OR STRATOCU AND A FEW
SHOWERS POSSIBLE LATER MONDAY AFTERNOON INTO MONDAY EVENING AS A
COLD FRONT MOVES THROUGH THE KEYS. SURFACE WINDS WILL REMAIN FROM THE
NORTH TO NORTHEAST AROUND 5 KNOTS OVERNIGHT...BACKING TO THE NORTH
NEAR 10 KNOTS BY MIDDAY MONDAY...THEN BACKING NORTH NORTHWEST AND
INCREASING TO NEAR 15 KNOTS WITH GUSTS OVER 20 KNOTS BY EARLY MONDAY
EVENING AS THE COLD FRONT MOVES THROUGH. STRONG CROSSWINDS WILL
BE A CONCERN AT BOTH TERMINALS MONDAY EVENING AND OVERNIGHT.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE/AVIATION...JACOBSON
DATA COLLECTION..........ULRICH

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 1, 6:00 AM EST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EST SUN JAN 1 2011

FLZ076>078-GMZ031>034-042>044-052>055-072>075-021100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
600 AM EST SUN JAN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER WILL OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A ROBUST COLD FRONT WILL BLOW THROUGH OUR AREA LATE MONDAY
AFTERNOON THROUGH EARLY MONDAY NIGHT. STRONG NORTHERLY WINDS WILL
OVERSPREAD THE FLORIDA KEYS AND ADJACENT COASTAL WATERS IN WAKE OF
THIS FRONT. A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS
COASTAL WATERS FROM MONDAY EVENING THROUGH AT LEAST TUESDAY NIGHT. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MAY BE REQUIRED FOR PORTIONS
OF THE FLORIDA STRAITS AND THE OFFSHORE GULF WATERS ON WEDNESDAY.

IN ADDITION...DUE TO LOW TEMPERATURES IN THE MID 40S AND WINDS NEAR
20 MPH IN PORTIONS OF THE UPPER KEYS EARLY WEDNESDAY MORNING...WIND
CHILL TEMPERATURES WILL FEEL LIKE THE MID TO UPPER 30S FOR A SHORT
DURATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.